A new smoothing approach based on entropic regularization is proposed for solving a mathematical program with equilibrium constraints (MPEC). With some known smoothing properties of the entropy function and keeping real practice in mind, we reformulate an MPEC problem as a smooth nonlinear programming problem. In this way, a difficult MPEC problem becomes solvable by using available nonlinear optimization software. To support our claims, we use an online solver and test the performance of the proposed approach on a set of well-known test problems.

, , ,
doi.org/10.1016/S0305-0548(03)00176-X, hdl.handle.net/1765/62138
Computers & Operations Research
Erasmus Research Institute of Management

Birbil, S.I, Fang, S-C, & Han, J. (2004). An entropic regularization approach for mathematical programs with equilibrium constraints. Computers & Operations Research, 31(13), 2249–2262. doi:10.1016/S0305-0548(03)00176-X